Alert archive / Tennessee / Wind Advisories in 2024

Wind Advisory 27, NWS Morristown, TN

November 13, 20244 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Nov 13, 2024, 10:15 AM EST for 4 counties in Tennessee. It took effect at Nov 13, 2024, 4:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2024, 10:15 AM EST (15:15 UTC)
In effect from
Nov 13, 2024, 4:00 PM EST
Expired
Nov 14, 2024, 10:00 AM EST
In force
18 hr
Issued by
NWS Morristown, TN

Counties Carter County, TN, Johnson County, TN, Monroe County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 67 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 3.3 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2024-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2024-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 13, 6:34 AM EST, 3 hours 41 minutes earlier.

Area forecast discussion, Nov 13, 6:34 AM EST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
634 AM EST Wed Nov 13 2024

...New AVIATION...

.SHORT TERM...
(Today through Tuesday)
Issued at 221 AM EST Wed Nov 13 2024

Key Message:

Rain will move through the area starting tonight and continuing
through much of Thursday.

Discussion:

Currently a quiet overnight period as we sit under mid level
ridging ahead of an incoming system that will affect the region
the next couple of days. A low pressure system is moving through
the plains states on its way towards the Great Lakes Region during
the middle part of the work week. This system will also bring
help sweep through a front in the Ohio/Tennessee Valleys as it
interacts with an enhanced plume of moisture moving out of the
Gulf of Mexico and into the eastern Tennessee Valley.

Expect the precipitation to move onto the Cumberland Plateau this
evening, right near sunset ahead of the front. Depending on the
timing of the the precipitation and how fast the front moves
through, we could see a brief period of isolated thunder during
the hottest part of the late afternoon on/near the Plateau. Still
looks as though the vast majority of people will not see any
thunder, but cannot completely rule out a few rumbles this
afternoon/evening. As the sun sets the precipitation will continue
to spread eastward overnight bringing rainfall to most locations
in the Southern Appalachians. Rain should continue through sunrise
for most places, and eventually come to an end as the front moves
through during the daytime on Thursday. Expect the precipitation
to end over the Appalachian Mountains right around sunset on
Thursday, with most places seeing approximately 12-18 hours worth
of light to moderate rain when everything is said and done. We
could see some wrap around precipitation late Thursday across
northeast TN and southwest VA, but the QPF amounts associated with
this portion of the system are expected to be very light.

QPF amounts continue to tick slightly upward as high resolution
models are getting a hold of the system. Expect storm total
rainfall amounts to be between 0.50" and 1.50" with the highest
amounts likely west of I-75 and lower amounts east of I-75.
Flooding appears unlikely as this rain is expected to fall over
the course of approximately 12-24 hours and we're still fairly
dry in our region. However, with the possibility of an isolated
thunderstorm this afternoon/evening a brief heavy downpour west of
I-75 leading to flooding of poor drainage areas cannot be
completely ruled out, even though it appears unlikely.

&&

.LONG TERM...
(Thursday Night through Tuesday)
Issued at 221 AM EST Wed Nov 13 2024

Key Messages:

1. Dry weather is expected this weekend through Monday.

2. The next system approaches midweek as a deep trough moves into
the Eastern U.S.

Discussion:

In the upper levels, a ridge will slowly build in by Friday evening.
This ridge will hold through the weekend. Mid next week, a deep
trough will move into the Eastern U.S. At the surface, high pressure
will be in place through Monday. A frontal passage will be possible
mid next week.

Saturday, Sunday and Monday will be dry with a warming trend as
ridging and high pressure dominate the region. Temps will be
slightly above normal with highs in the 60s. By next Tuesday or
Wednesday, a cold front followed by a deep trough will be possible.
Rain ahead of the cold front is likely Tuesday and/or Wednesday. The
deep trough may bring some snow to the higher elevations late next
week but it is still very far out.

&&

.AVIATION...
(12Z TAFS)
Issued at 632 AM EST Wed Nov 13 2024

Main weather story will be the incoming rain later this
afternoon/evening. Expect widespread rain to drop
ceilings/visibilities into the MVFR/IFR categories for much of the
overnight hours. Ceilings and visibilities should rebound just
beyond this TAF cycle. Cannot completely rule out a rogue
lightning strike this afternoon at KCHA right as the rain begins,
but chances are too low to mention in the TAFs.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             66  50  61  49 /  40  90  60   0
Knoxville McGhee Tyson Airport, TN  69  49  61  47 /  10 100  90  10
Oak Ridge, TN                       68  48  59  47 /  20 100  90  10
Tri Cities Airport, TN              63  44  56  46 /   0  90 100  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

SHORT TERM...
LONG TERM....McD
AVIATION...
Hazardous weather outlook, Nov 13, 2:43 AM EST, 7 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
243 AM EST Wed Nov 13 2024

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-140745-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
243 AM EST Wed Nov 13 2024 /143 AM CST Wed Nov 13 2024/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 10:15 AM ESTHigh Wind WarningMRXBlount, Cocke, Greene, Sevier24 hr

Nearby

Wind Advisories in Tennessee, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.